Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 430, NWS Norman, OK

May 24, 20195 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 24, 2019, 7:29 PM CDT for 5 counties in Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2019, 7:29 PM CDT (00:29 UTC)
Expired
May 24, 2019, 8:15 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Garfield County, OK, Kay County, OK, Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:44 PM CDTTSTM WND DMGPonca City, OKLARGE TREE LIMBS DOWN. TWITTER REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:18 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

217 
WUUS54 KOUN 250029
SVROUN
OKC047-071-083-103-119-250115-
/O.NEW.KOUN.SV.W.0430.190525T0029Z-190525T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
729 PM CDT Fri May 24 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kay County in northern Oklahoma...
  Noble County in northern Oklahoma...
  Central Payne County in central Oklahoma...
  Northwestern Logan County in central Oklahoma...
  Eastern Garfield County in northern Oklahoma...

* Until 815 PM CDT.

* At 728 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles west of Marland to 3 miles south of Red Rock
  to near Lake Mcmurtry to 4 miles south of Lake Carl Blackwell to 6
  miles southeast of Mulhall, moving east at 45 to 55 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Stillwater, Ponca City, Perry, Yale, Garber, Morrison, Glencoe,
  Covington, Billings, Kaw City, Red Rock, Mulhall, Marland, Orlando,
  Lake Carl Blackwell, Lake Mcmurtry, Lovell, Lucien, Sooner Lake and
  Quay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3681 9675 3674 9683 3675 9689 3668 9693
      3670 9704 3668 9706 3659 9706 3658 9689
      3651 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3613 9662
      3594 9749 3606 9765 3625 9759 3653 9761
TIME...MOT...LOC 0028Z 253DEG 48KT 3656 9728 3641 9718 3621 9719 3606
9723 3602 9731

HAIL...0.88IN
WIND...70MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:23 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 24, 6:23 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Fri May 24 2019

.AVIATION...
A line of storms currently stretching from north central Oklahoma
down through far southwest Oklahoma is expected to continue into
the evening, gradually moving southeastward. Included tempos at
KLAW, KOKC, and KOUN, though there is still some uncertainty as to
whether or not storms will make it that far south (chances for
KSPS are too low for mention in TAF). MVFR to perhaps IFR ceilings
are expected to set in again in the morning before lifting a bit
tomorrow afternoon.

Day

&&

.PREV DISCUSSION... /issued 309 PM CDT Fri May 24 2019/

DISCUSSION...
Scattered showers and thunderstorms continue to form, mainly along
and north of a surface front. Part of the boundary has shifted
northward this morning where instability is increasing and
updrafts are more vigorous. As heating continues through the
afternoon, more numerous storms will develop, especially from west
central to north central Oklahoma. Although severe storms will be
possible, perhaps the greater risk will be heavy rainfall and
flash flooding. It is certainly possible that another 3 to 5
inches of rainfall could occur this afternoon into tonight. If
this happens across north central/central Oklahoma, life-
threatening flash flooding will be likely given antecedent
conditions.

There may be an overall decrease in convection late tonight into
Saturday morning as low level winds veer and decrease some.

Convective develop Saturday and Sunday should mainly be over
the higher terrain to our west which will impact parts of western
Oklahoma and northern Oklahoma during the evening and overnight
hours. Coverage may be greater on Sunday as models suggest a more
pronounced wave will approach the southern and central Plains.
Unfortunately, some of the storms over the weekend will produce
heavy rainfall amounts which will likely result in additional
flooding.

There may be a lull in storms on Monday, but another trough will
approach the area Tuesday into Wednesday. Severe storms and more
flooding will be a concern during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  81  67  83 /  60  30  40  20
Hobart OK         68  82  66  83 /  70  30  40  30
Wichita Falls TX  69  86  69  86 /  40  20  30  10
Gage OK           62  81  62  80 /  60  50  60  60
Ponca City OK     69  80  66  84 /  80  30  60  30
Durant OK         70  85  69  85 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ004>026-033>036.

TX...Flood Watch through Saturday morning for TXZ083-084.

&&

30/14/14
Hazardous weather outlook, May 24, 3:27 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
327 PM CDT Fri May 24 2019

OKZ004>048-050>052-TXZ083>090-251100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
327 PM CDT Fri May 24 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
There is a Slight Risk for severe thunderstorms this afternoon and
evening.

Location...
The slight risk for severe thunderstorms is generally along and
northwest of Interstate 44. More numerous thunderstorms are
expected across western and northern Oklahoma, especially during
the afternoon and evening hours.

Timing...
through midnight.

Impacts...
Up to golf ball size hail.
60 to 70 mph winds.
Very low tornado risk.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations this afternoon and evening.

.Heavy Rainfall and Flooding...
Additional rainfall may cause flooding due to saturated soils
across the region and any residual flooding ongoing from rainfall
earlier this week. The highest risk for flooding is across
northern Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a risk for severe thunderstorms on Saturday, Sunday and
Tuesday. On Saturday, the greatest risk for severe thunderstorms
is across northwest Oklahoma. On Sunday, the greatest risk is
across western Oklahoma and adjacent parts of north Texas. The
risk for severe weather will be across much of the area on
Tuesday.

.Heavy Rainfall and Flooding...
Flooding will be a continued risk with any additional rainfall
through at least Tuesday of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 24, 7:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     4 W FREDERICK           34.39N 99.08W
05/24/2019  M61 MPH          TILLMAN            OK   STORM CHASER

&&

JT
Local storm report, May 24, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     ALTUS AIR FORCE BASE    34.66N 99.29W
05/24/2019  M79 MPH          JACKSON            OK   ASOS

&&

MAD
Local storm report, May 24, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             1 WSW FARGO             34.29N 99.29W
05/24/2019  E1.50 INCH       WILBARGER          TX   PUBLIC

            1.5 MILES SOUTH OF NORTHSIDE SCHOOL.

&&

JT
Local storm report, May 24, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      KINGFISHER              35.86N 97.93W
05/24/2019                   KINGFISHER         OK   BROADCAST MEDIA

            HIGHWAY 81 CLOSED/IMPASSABLE IN AND NORTH OF KINGFISHER.

&&

TLINDLEY
Local storm report, May 24, 7:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     ALTUS                   34.64N 99.33W
05/24/2019                   JACKSON            OK   EMERGENCY MNGR

            TRAILER HOUSE BLOWN OUT INTO THE ROAD BLOCKING THE ROAD,
            AND A LARGE TREE IS BLOWN OVER ON PARK LANE.

&&

JT
Local storm report, May 24, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     9 N LUCIEN              36.41N 97.45W
05/24/2019  E70 MPH          NOBLE              OK   TRAINED SPOTTER

&&

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:01 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble44 min
May 24, 7:05 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan40 min
May 24, 7:11 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne49 min
May 24, 7:38 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Grady, Kiowa and 1 more67 min
May 24, 7:40 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan35 min
May 24, 7:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman60 min
May 24, 7:49 PM CDTSevere Thunderstorm WarningOUNKay41 min
May 24, 8:01 PM CDTFlash Flood WarningOUNGarfield, Logan, Noble, Payne4 hr
May 24, 8:16 PM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman7 days
May 24, 8:19 PM CDTSpecial Weather StatementOUNOklahoma26 min
May 24, 8:34 PM CDTSpecial Weather StatementOUNCotton, Stephens26 min
May 24, 8:44 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher46 min
May 24, 8:46 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady44 min
May 24, 9:08 PM CDTFlash Flood WarningOUNComanche, Greer, Harmon, Jackson, Kiowa, Tillman4 hr
May 24, 9:08 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma37 min
May 24, 9:13 PM CDTFlash Flood WarningOUNGarfield, Grant, Kay, Noble6 hr
May 24, 9:29 PM CDTFlash Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma, Payne4 hr
May 24, 9:32 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 24, 9:40 PM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain35 min
May 24, 9:43 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie32 min
May 24, 10:14 PM CDTSpecial Weather StatementOUNLincoln, Pottawatomie31 min
May 24, 10:23 PM CDTSpecial Weather StatementOUNGarfield, Grant, Kingfisher, Noble52 min
May 24, 10:25 PM CDTAreal Flood WarningOUNBlaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 1 more27 hr
May 24, 10:34 PM CDTSpecial Weather StatementOUNHarmon26 min
May 24, 11:32 PM CDTRiver Flood WarningOUNKingfisher59 hr
May 24, 11:37 PM CDTAreal Flood WarningOUNGarfield, Logan, Noble, Payne24 hr
May 24, 11:48 PM CDTRiver Flood WarningOUNKingfisher29 hr
May 24, 11:56 PM CDTAreal Flood WarningOUNComanche, Kiowa, Tillman12 hr
May 25, 1:00 AM CDTAreal Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma, Payne12 hr
May 25, 2:32 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble24 hr
May 25, 2:50 AM CDTRiver Flood WarningOUNComanche, Cotton4 days
May 25, 1:03 PM CDTAreal Flood AdvisoryOUNCanadian, Lincoln, Logan, Oklahoma, Payne9 hr
May 25, 3:44 PM CDTRiver Flood WarningOUNDewey, Major, Woodward5 days
May 25, 3:48 PM CDTRiver Flood WarningOUNCuster, Washita71 hr
May 25, 3:48 PM CDTRiver Flood WarningOUNCaddo, Kiowa, Washita4 days
May 25, 4:26 PM CDTSpecial Weather StatementOUNHarper34 min
May 25, 4:28 PM CDTSpecial Weather StatementOUNHarper32 min
May 25, 4:35 PM CDTSevere Thunderstorm WarningOUNHarper40 min
May 25, 5:00 PM CDTSpecial Weather StatementOUNHarper30 min
May 25, 5:09 PM CDTSpecial Weather StatementOUNEllis36 min
May 25, 5:19 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills26 min
May 25, 5:21 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward54 min
May 25, 5:28 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward3 hr
May 25, 5:34 PM CDTSevere Thunderstorm WarningOUNBeckham, Ellis, Roger Mills56 min
May 25, 5:41 PM CDTSpecial Weather StatementOUNEllis, Harper34 min
May 25, 5:50 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward40 min
May 25, 6:02 PM CDTAreal Flood AdvisoryOUNBeckham, Roger Mills3 hr
May 25, 6:22 PM CDTSevere Thunderstorm WarningOUNHarper, Major, Woods, Woodward38 min
May 25, 6:26 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Greer, Kiowa, Roger Mills and 1 more49 min
May 25, 6:33 PM CDTAreal Flood AdvisoryOUNWoods3 hr
May 25, 6:38 PM CDTFlash Flood WarningOUNWoodward3 hr
May 25, 6:38 PM CDTTornado WarningOUNCuster, Dewey12 min
May 25, 6:48 PM CDTFlash Flood WarningOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 3 more3 hr
May 25, 6:58 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods47 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.